Thunderstorm Wind, Sussex
- When
- July 19, 5:20 PM EST to 6:00 PM EST
- Where
- Sussex County, Stillwater
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.033, -74.900
A severe thunderstorm tore down trees and wires across the southern tier of Sussex County from Stillwater Township east through Green Township.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A severe thunderstorm tore down trees and wires across the southern tier of Sussex County from Stillwater Township east through Green Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 19, 3:30 PM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 430 PM EDT TUE JUL 19 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY)... AT 4:00 PM, THE FRONT WAS THROUGH ERIE, YOUNGSTOWN AND ZANESVILLE. SCATTERED SHOWERS AND TSTMS HAD DEVELOPED IN THE HUMID AIR OUT AHEAD OF THE FRONT, MAINLY ALONG REMNANT BOUNDARIES. THE CONVECTION IS LARGELY DIURNAL IN NATURE AND IT SHOULD BEGIN TO WEAKEN AROUND SUNSET. THE COLD FRONT SHOULD MAKE ITS WAY THROUGH MOST OF OUR REGION BY DAYBREAK ON WEDNESDAY. IT SHOULDNT HAVE MUCH WIND ASSOCIATED WITH IT, THEREFORE, THE HUMIDITY WILL LIKELY LINGER INTO THE EARLY MORNING ON WEDNESDAY. AS A RESULT, WEVE MENTIONED SOME PATCHY FOG FOR LATE TONIGHT AND EARLY WEDNESDAY MORNING. DRY AIR IS FORECAST TO BUILD IN ABOVE THE BOUNDARY LAYER FOR WEDNESDAY. WITH PLENTY OF SUNSHINE ON WEDNESDAY THE DRIER ARE SHOULD MIX DOWN DURING THE LATE MORNING AND AFTERNOON HOURS. DEW POINT TEMPS ARE FORECAST TO DROP FROM THE LOWER AND MIDDLE 70S ON WEDNESDAY MORNING INTO THE LOWER AND MIDDLE 60S BY WEDNESDAY EVENING. THE SUNSHINE ON WEDNESDAY SHOULD CAUSE TEMPS TO RISE TO NEAR 90 DEGREES THROUGHOUT MOST OF OUR REGION. VERY WARM TEMPS WILL CONTINUE THROUGH THURSDAY WITH ANOTHER (MORE SUBSTANTIAL) COLD FRONT FORECAST TO ARRIVE LATE ON FRIDAY. EVEN THOUGH IT WILL REMAIN VERY WARM FOR THE NEXT COUPLE OF DAYS, DEW POINT TEMPS ARE FORECAST TO REMAIN IN THE 60S. AS A RESULT, HEAT INDEX VALUES WILL LIKELY REMAIN CLOSE TO THE ACTUAL AIR TEMPS. WE ARE NOT EXPECTING ANY 100 DEGREES HEAT INDEX VALUES AND THEREFORE THE EXCESSIVE HEAT WARNING WILL BE ALLOWED TO EXPIRE THIS EVENING. && .LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)... FOLLOWING A COLD FRONT ON FRIDAY NIGHT A SOMEWHAT COOLER AREA OF HIGH PRESSURE IS EXPECTED TO BUILD INTO OUR REGION FOR THE WEEKEND WITH AFTERNOON HIGHS MAINLY IN THE 80S AND OVERNIGHT LOWS IN THE 60S. ONCE THE HIGH PASSES OFF THE NEW ENGLAND COAST ON SUNDAY NIGHT, ANOTHER SHOT OF HOT AIR IS EXPECTED TO BUILD INTO OUR REGION FROM THE WEST FOR THE EARLY PART OF NEXT WEEK. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS FIRING UP AGAIN IN AFTERNOON HEATING. GIVEN RELATIVELY LOW PROBABILITY TO AFFECT TAF SITES, HAVE BEEN USING CB CLOUD GROUP TO HIGHLIGHT RISK. ONCE AGAIN HAVE INTRODUCED FOG FOR OVERNIGHT PERIOD WITH RELATIVELY HIGH DEWPOINTS AND LIGHT WINDS. IMPROVING TREND FROM 12Z TO 14Z ON WED AS VSBYS INCREASE WITH DAYTIME HEATING. MINOR AIR MASS CHANGE ON WED AS COLD FRONT PUSHES THROUGH. MOST NOTICEABLE IMPACT IS WITH DEWPOINTS AND LESSER PROBABILITIES FOR PRECIPITATION ON WED. && .MARINE... AREAS OF FOG WITH LOW VSBYS TONIGHT. FRONTAL PASSAGE LATE TONIGHT BRINGS WINDS AROUND TO W AND NW. ANOTHER FRONT EXPECTED ON LATE FRI. SEAS 2 TO 3 FT ON THE COAST AND AROUND 1 FT IN THE BAY FOR THIS FORECAST PERIOD. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SHORT TERM/LONG TERM...IOVINO AVIATION/MARINE...GIZOT/SZATKOWSKI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 513 AM EDT TUE JUL 19 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010- 012>027-PAZ054-055-060>062-067>071-201000- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 513 AM EDT TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE... LOCALIZED HEAVY DOWNPOURS ARE EXPECTED DURING SCATTERED THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING. LOCAL PONDING OF WATER AND POOR DRAINAGE FLOODING MAY OCCUR, AND SOME SMALL CREEKS AND STREAMS MAY FLOOD. DANGEROUS CLOUD TO GROUND LIGHTNING AND SOME GUSTY WINDS ALSO ARE EXPECTED WITH SOME THUNDERSTORMS. HEAT INDICES ARE FORECAST TO REACH AROUND 100 OVER MUCH OF THE REGION AWAY FROM THE COAST AND THE HIGHER ELEVATIONS TODAY. AN EXCESSIVE HEAT WARNING FOR HIGHLY URBANIZED PORTIONS OF THE DELAWARE VALLEY IS IN EFFECT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MPD
The Philadelphia radar (KDIX), 128 km away, was scanning. The volume nearest the first event began at 22:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2005Every state in 2005This day in weather historyWarnings in New Jersey, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468134.